Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Cause Of Anemia

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Can Viread cause anemia?

Dr. Frascino, I have HIV+ for five years now. I recently switched Zerit in favor of Viread. I still take Sustiva and 3TC too. However since taking the Viread I have been wiped out, very tired, flushed face, and feel a little sick most of the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi MJ,The usual side effects associated with Viread (tenofovir) are nausea, vomiting, flatulence, and decreased appetite. It may well account for that generalized "sick" feeling. Luckily, these symptoms often subside over time. Anemia is... Read more »

Are my meds causing anemia?

Hi,I am a 26 yr old Kenyan woman,hiv pos and have been on ARV's for the past 4 yrs.I am on... Read more »

AZT causing anemia?

Dear Dr. Frascino,I was diagnosed with HIV in October 99. My VL was 16.3K and my T-cells were 269.... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Ecstasy Can Cause Anemia in HAART Users

Background To capture oxygen from the lungs and deliver it to tissues, red blood cells (RBCs) use a protein called hemoglobin. Produced by the bone marrow, RBCs survive for between three and four months before they are removed from circulation. If... Read more »
AIDS InfoNet

Anemia

What Is Anemia? What Causes Anemia? Anemia and HIV How Is Anemia Treated? The Bottom Line What Is Anemia? Anemia is a shortage of hemoglobin (HGB). HGB is a protein in red blood cells. It carries oxygen from the lungs to the rest... Read more »
The Well Project

Women, Anemia and HIV/AIDS

Table of Contents What Is Anemia? What Causes Anemia? Anemia and HIV Women and Anemia Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical condition that occurs when youhave a lower than normal... Read more »
TheBody.com

Transcript of The Body's Live Chat on Fatigue and Anemia With Dr. Bob Frascino

Following is the transcript of The Body's live chat on fatigue and anemia, which took place on Sept. 27, 2006, at 6 p.m. Eastern Time. The chat was sponsored by Gilead Sciences, moderated by The Body's editorial staff and hosted by Dr. Bob Frascino... Read more »
Connect With Others

anemia and hiv

Posted by Anonymous, 1 Reply
i read on an anemia website that people with hiv/aids tend to get anemia easily.
is it possible to get anemia from hiv 5 months after exposure/contracting hiv ?
or is this something that only develops in later stages of aids ? Read more »

Anemia?

Posted by Anonymous, 1 Reply
Does anyone know what is the typical symptoms for anemia? I recently experienced bruises easily which had never happened to me before. I was a very healthy person and bruise or cuts on me got healed very quickly. People told me that low red blood... Read more »

ANEMIA.........OR IS IT

Posted by Anonymous, 1 Reply
over the last year i had some unsafe sexual acts,my question is ive had this tongue problem for a while and was wondering ive heard b12 deficiency is a sign of hiv infection, is this true?ive had a cbc test done and all was in normal range, just... Read more »

Feeling like crap and trying to find causes...help

Posted by Anonymous, 3 Replies
HIV+ since 1990. CD4 up to over 700, viral ld at 30k. On new regs, no labs done yet. I don't have anemia or diabetes. I do have depression, but it manifests itself in different ways.
This feels like the flu, literally. Everything going around I... Read more »